Really bad guts after race



giantdrag

New Member
Jun 28, 2006
11
0
0
Not sure fi any 1 can help, or if im in the right forum. In the last year I have been getting really bad guts after Time Trials and Cyclo Cross racing, sometimes to the point of being on the toilet four or five times in a couple of hours. Not nice. I dont oftern get the S**s but I have bad guts and really smelly wind and stomach cramping. Sorry to be crude but its getting to be a bit nasty. I have improved my times masively this year so its not like im losing fitness and riding too hard to keep my times and in turn over doing it. Have dropped from long 59's in 25 mile TT's to - tonight - a 57.47 so the fitness level is no problem. I do drink quite a lot of tea and coffee so im wondering if that may be affecting things

Thanks guys.
 

Lonnie Utah

Banned
Aug 21, 2004
980
2
18
First and foremost, I'd go see a doctor.

Low blood sugar levels can cause stomach cramping and your bowels to evacuate. I'm not sure of the physiological mechanism, and not sure if this is what is happening to you, but I know it happens. So go to your doc and talk with him/her about it. He/she will most likely give you a prescription for dicyclomine to deal with the cramping. The down side is it can give you cotton mouth. A fiber suplement (like metamucel) can also help.

Good luck.

L
 

wilmar13

New Member
Nov 30, 2003
1,551
0
0
47
giantdrag said:
I do drink quite a lot of tea and coffee so im wondering if that may be affecting things

Thanks guys.
I have had similar problems, when overdoing the coffee on a TT. It is dehydration and the coffee. Basically the pain and sh!ts are caused by the shedding of the inside lining of your GI tract. Drink more (not coffee) next time and see if you still have the problem.
 

samkins

New Member
Jul 11, 2006
4
0
0
I asked my doctor about post-exercise GI evacuation and he mentioned an alternate theory that he's heard proposed. He says that the GI emptying may be related to physical compression of your transverse colon as a result of diaphragmatic movement during prolonged heavy breathing. Dont know how true or common this particular cause may be, but it sounded interesting.




Lonnie Utah said:
First and foremost, I'd go see a doctor.

Low blood sugar levels can cause stomach cramping and your bowels to evacuate. I'm not sure of the physiological mechanism, and not sure if this is what is happening to you, but I know it happens. So go to your doc and talk with him/her about it. He/she will most likely give you a prescription for dicyclomine to deal with the cramping. The down side is it can give you cotton mouth. A fiber suplement (like metamucel) can also help.

Good luck.

L